MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. FOUNDATION POSTERIOR STABILIZED (PS) KNEE; INSERT, CONSTRAINED, P.S., SIZE4 19MM CM

ENCORE MEDICAL, L.P. FOUNDATION POSTERIOR STABILIZED (PS) KNEE; INSERT, CONSTRAINED, P.S., SIZE4 19MM CM
Model Number 370-19-504
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/28/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to a small minor infection; the surgeon replaced all of the components.
 
Additional Manufacturer Narrative
The reason for this revision surgery was an infection.The previous surgery and the revision detailed in this investigation occurred 43 days apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post surgical instructions.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Additional Manufacturer Narrative
Corrected information provided.Follow up 2 was reported as a combination product, the product is not a combination product.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
Additional narrative: additional concomitant items needed to be added to the mdr complaint.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
FOUNDATION POSTERIOR STABILIZED (PS) KNEE
Common Device Name
INSERT, CONSTRAINED, P.S., SIZE4 19MM CM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6266496
Report Number1644408-2017-00036
Device Sequence Number19033378
Product Code JWH
UDI-Device Identifier00888912116862
UDI-Public(01)00888912116862
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K933539
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2018
Device Model Number370-19-504
Device Catalogue Number370-19-504
Device Lot Number59604219
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/28/2016
Supplement Date Received by ManufacturerNot provided
02/01/2017
07/15/2021
Initial Report FDA Received Date01/20/2017
Supplement Report FDA Received Date03/01/2017
02/08/2021
07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
205-01-006,LOT 750A1027
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR